Alert archive / Montana / River Flood Advisories in 2021
River Flood Advisory 1, NWS Great Falls, MT
NWS Great Falls, MT issued this river flood advisory at May 26, 2021, 9:09 AM MDT for Lewis and Clark County, Montana. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- May 26, 2021, 9:09 AM MDT (15:09 UTC)
- Expired
- May 27, 2021, 10:34 AM MDT
- In force
- 25 hr
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
County Lewis and Clark County, MT
The radar
The Great Falls radar (KTFX), 60 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dearborn River near Craig (DBRM8). The gauge peaked at 6.46 ft at May 26, 2021, 10:00 PM MDT.
- Action stage
- 5.5 ft
- Minor stage
- 6.5 ft
- Moderate stage
- 8 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06073500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
057
WGUS85 KTFX 261509
FLSTFX
Flood Advisory
National Weather Service Great Falls MT
909 AM MDT Wed May 26 2021
...The National Weather Service in Great Falls has issued a Flood
Advisory for the following rivers in Montana...
Dearborn River at Craig affecting Lewis and Clark County.
For the Dearborn River...including Craig...elevated river levels are
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are in the advisory area, remain alert to possible flooding
or the possibility of the advisory being upgraded to a warning.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Additional information is available at www.weather.gov.
The next statement will be issued Thursday afternoon at 1200 PM MDT.
&&
MTC049-271800-
/O.NEW.KTFX.FL.Y.0001.210526T1509Z-210528T1800Z/
/DBRM8.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
909 AM MDT Wed May 26 2021
The National Weather Service in Great Falls has issued a
* Flood Advisory for
the Dearborn River at Craig.
* From this morning to Friday afternoon.
* At 8:15 AM MDT Wednesday the stage was 5.4 feet.
* Action stage is 5.5 feet.
* Flood stage is 6.5 feet.
* Forecast...The river will rise to 6.2 feet just after midnight
tonight. It will then fall to 5.0 feet and begin rising again
Monday evening. It will rise to 5.4 feet Friday, June 04. It will
then fall again and remain below flood stage.
* Impact...At 6.5 feet, River coming out of banks within reach of
USGS gage, flooding field to north of river and west of Highway
287.
&&
LAT...LON 4716 11217 4724 11218 4723 11202 4714 11187
4712 11194
$$
Hoenisch2 follow-up statements
659
WGUS85 KTFX 270150
FLSTFX
Flood Advisory
National Weather Service Great Falls MT
750 PM MDT Wed May 26 2021
...The Flood Advisory continues for the following rivers in
Montana...
Dearborn River at Craig affecting Lewis and Clark County.
For the Dearborn River...including Craig...elevated river levels are
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are in the advisory area, remain alert to possible flooding
or the possibility of the advisory being upgraded to a warning.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Additional information is available at www.weather.gov.
The next statement will be issued Thursday afternoon at 1200 PM MDT.
&&
MTC049-271800-
/O.CON.KTFX.FL.Y.0001.000000T0000Z-210528T1800Z/
/DBRM8.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
750 PM MDT Wed May 26 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Dearborn River at Craig.
* Until Friday afternoon.
* At 7:45 PM MDT Wednesday the stage was 6.34 feet.
* Action stage is 5.5 feet.
* Flood stage is 6.5 feet.
* Forecast...The river is expected to rise to a crest of 6.5 feet
just after midnight tonight. River levels should fall through the
day on Thursday.
* Impact...At 6.5 feet, River coming out of banks within reach of
USGS gage, flooding field to north of river and west of Highway
287.
&&
LAT...LON 4716 11217 4724 11218 4723 11202 4714 11187
4712 11194
$$
ML852
WGUS85 KTFX 271634
FLSTFX
Flood Advisory
National Weather Service Great Falls MT
1034 AM MDT Thu May 27 2021
...The Flood Advisory is cancelled for the following rivers in
Montana...
Dearborn River at Craig affecting Lewis and Clark County.
MTC049-271745-
/O.CAN.KTFX.FL.Y.0001.000000T0000Z-210527T1634Z/
/DBRM8.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1034 AM MDT Thu May 27 2021
...The Flood Advisory for the Dearborn River at Craig has been
cancelled...
The Flood Advisory is cancelled for
the Dearborn River at Craig.
* At 7:15 PM MDT Wednesday the stage was 6.2 feet.
* Flood stage is 6.5 feet.
* Forecast...The river crested at 6.4 feet Wednesday night with
river levels gradually lowering as of Thursday morning. River
levels are expected to continue to gradually lower through the
next several days.
&&
LAT...LON 4716 11217 4724 11218 4723 11202 4714 11187
4712 11194
$$
HoenischWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this river flood advisory went out at May 26, 8:26 AM MDT, 43 minutes earlier.
Area forecast discussion, May 26, 8:26 AM MDT, 43 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 826 AM MDT Wed May 26 2021 .UPDATE... Compact shortwave trough over western MT this morning with embedded mid level circulation roughly stretching from near Great Falls to Helena with widespread and locally moderate rain falling along and to the north of the circulation center. Steady/moderate rain affecting areas from the southern Rocky Mtn front east to Great Falls and Ft Benton will continue through late this morning before the axis of steadier rain weakens and lifts out to the north, reaching the Hi-line areas from Chester through Havre by mid-day. Made some adjustments to POP/QPF through this afternoon to reflect latest observed trends and incorporate some newer hi- res model guidance. Some dense fog moved into the Gallatin valley early this morning and this is beginning to dissipate. All areas will see showery conditions this afternoon with some instability bringing a risk for isolated thunderstorms, primarily across SW MT. Snow levels range from around 7000 ft across SW parts of the forecast area to around 8000 ft across eastern areas and should change little through the day. Hoenisch && .SYNOPSIS... Widespread shower activity will continue today, with some thunderstorms possible over Central and Southwest Montana during the afternoon hours. Mild and dry conditions are then expected for Thursday, before another weather system brings another chance for showers, westerly breezes, and cooler temperatures for the first half of the weekend. Building high pressure will then yield warmer and drier weather early next week. && .AVIATION... 600 AM MDT Wed May 26 2021 (26/12Z TAF period) Widespread rainfall and low clouds associated with an approaching upper level low will continue to bring MVFR/IFR conditions to the north-central terminals through this evening. Scattered thunderstorms will likely begin to develop after 17z, mainly south and east of a KBTM to KGTF line. Conditions will improve after 00Z this afternoon, but partial clearing may lead to patchy fog development late tonight. -RCG Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 600 AM MDT Wed May 26 2021/ Today and tonight...Light rain continues to fall over much of Central/North-central MT as an upper level low approaches from the west. Drier conditions can be found along the Hi-Line and the southwest, but showers should increase for these areas later this morning into the early afternoon hours as the main circulation lifts northeastward and wrap around moisture interacts with modest instability. Some thunderstorms can be expected this afternoon, but impacts shouldn't exceed what's normally anticipated with a general thunderstorm risk, which includes brief heavy rainfall, gusty winds, small hail, and occasional lightning. The best chance for storms will mostly be for locations south and east of a Butte to Great Falls line. Rainfall amounts should range from a tenth to about a third of an inch for most locations. Mountain areas may see slightly higher amounts closer to a half inch, while areas along the Canadian border and in some southwest valleys see amounts closer to a tenth of an inch. Snowfall with this system will generally be confined to the highest peaks with little to no impacts for the passes. Precipitation and cloud cover will keep high temperatures 40s and 50s. By mid- afternoon the trough begins to exits the region and precipitation begins to diminish in northwest to southeast fashion. Partial clearing then takes place tonight as temperatures fall into the 20s and 30s. Patchy fog could develop during the overnight hours, especially for areas receiving precipitation earlier in the day. Thursday through next Wednesday...Continued progressive flow aloft sends transient ridging over the region for dry and seasonable temperatures on Thursday. Then a closed upper level low moves through Central & Southern Alberta/Manitoba late Thursday through Friday, resulting in increased westerly flow aloft across the region. Moderately gusty westerly surface winds can be expected for the eastern slopes of the Rocky Mountain Front and portions of the north central plains. Wind speeds still do not appear strong enough to require high wind products, but the situation will continue to be monitored. The westerly flow with this system will likely limit Thursday night's/Friday's precipitation to areas along the Divide and over the southeastern third of the forecast area. Some additional isolated shower activity and slightly below normal temperatures can be expected on Saturday, before a building ridge ushers in a warming trend and drier conditions for Sunday into early next week. Even though drier weather is expected for this period, a few thunderstorms can't be ruled out, especially for mountain areas and over the southwest. -RCG && .PRELIMINARY POINT TEMPS/POPS... GTF 51 36 73 45 / 100 10 0 10 CTB 55 36 70 41 / 50 0 0 20 HLN 57 38 76 46 / 80 10 0 20 BZN 57 33 74 42 / 80 20 0 0 WYS 52 26 63 34 / 90 40 0 0 DLN 55 33 70 42 / 70 20 0 0 HVR 53 36 71 46 / 90 0 0 20 LWT 50 35 69 44 / 70 40 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, May 26, 8:40 AM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
840 AM MDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 17 WSW BYNUM 47.87N 112.63W
05/26/2021 M0.67 INCH TETON MT TRAINED SPOTTER
0.67 INCHES NEW RAINFALL SINCE 9PM LAST
EVENING.
&&Local storm report, May 26, 8:50 AM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
850 AM MDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HEAVY RAIN 2 N CLANCY 46.50N 111.98W
05/25/2021 M0.18 INCH JEFFERSON MT PUBLIC
0.18 INCHES RAIN IN ABOUT 15 MINUTES.
&&Nearby
River Flood Advisories in Montana, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.